>

Tuesday, January 06, 2009

SSRI - list of 58 withdrawal symptoms

This is the most complete list of SSRIs withdrawal symptoms I have found till now:

ANTIDEPRESSANT WITHDRAWAL SYMPTOMS.

1. Crying spells
2. Worsened mood
3. Low energy (fatigue, lethargy, malaise)
4. Trouble concentrating
5. Insomnia or trouble sleeping
6. Change in appetite
7. Suicidal thoughts
8. Suicide attempts
9. Anxious, nervous, tense
10. Panic attacks (racing heart, breathless)
11. Chest pain
12. Trembling, jittery,or shaking
13. Irritability
14. Agitation (restlessness, hyperactivity)
15. Impulsivity
16. Aggressiveness
17. Self-harm
18. Homicidal thoughts or urges
19. Confusion or cognitive difficulties
20. Memory problems or forgetfulness
21. Elevated mood (feeling high)
22. Mood swings
23. Manic-like reactions
24. Auditory hallucinations
25. Visual hallucinations
26. Feeling detached or unreal
27. Excessive or intense dreaming
28. Nightmares
29. Flu-like aches and pains
30. Fever
31. Sweats
32. Chills
33. Runny nose
34. Sore eyes
35. Nausea
36. Vomiting
37. Diarrhea
38. Abdominal pain or cramps
39. Stomach bloating
40. Disequilibrium
41. Spinning, swaying, lightheaded
42. Hung over or waterlogged feeling
43. Unsteady gait, poor coordination
44. Motion sickness
45. Headache
46. Tremor
47. Numbness, burning, or tingling
48. Electric zap-like sensations in the brain
49. Electric shock-like sensations in the body
50. Abnormal visual sensations
51. Ringing or other noises in the ears
52. Abnormal smells or tastes
53. Drooling or excessive saliva
54. Slurred speech
55. Blurred vision
56. Muscle cramps, stiffness, twitches
57. Feeling of restless legs
58. Uncontrollable twitching of mouth
Reading these words does not give an idea of what does it really is to feel these symptoms.

3 comments:

Violet said...

I think it's important to point out that most people only experience a few of these symptoms, and that they go away with time.

It is also a known fact that with any kind of medication, there is also lesser chance of withdrawal symptoms to a full degree if your medication is tapered off slowly.

At one point in my life- I was on and off of antidepressants for 8 years. I know all of these symptoms well. They suck. I personally recommend getting a good doctor and sticking with 1 good program. :) That isn't always possible, but it's the best option.

Eugene Stannard said...

Great list, I have had 75 percent of these. Some hardly bother me, some like the fatigue, headaches, nausea and dizziness are unbearable but I will get through it, day 9 now.

Ana said...

You'll succeed!
Just a reminder: if you reach the end and gets in a situation that is unbearable to take go back to the last dose.
Wait till your body adjust and taper very slowly.
I wish someone had said it to me back in 2008.
It was in the end that the most severe withdrawal symptoms appeared.
Logic makes us believe that the end of the process is easier.
Sometimes it is not.